Alert archive / Nebraska / Wind Chill Advisories in 2011

Wind Chill Advisory 4, NWS North Platte, NE

January 23, 20119 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 23, 2011, 3:30 AM CST for 9 counties in Nebraska. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2011, 3:30 AM CST (09:30 UTC)
Expired
Jan 23, 2011, 6:32 AM CST
In force
3 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WWUS43 KLBF 230930
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 AM CST SUN JAN 23 2011

...BITTER COLD WIND CHILLS EXPECTED THIS MORNING...

NEZ005>010-027>029-231730-
/O.NEW.KLBF.WC.Y.0004.110123T0930Z-110123T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-
WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
330 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WIND CHILL VALUES...WILL RANGE FROM 20 TO 30 DEGREES BELOW ZERO
  THROUGH LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JACOBS
1 follow-up statement
450 
WWUS43 KLBF 231232
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY CANCELLED...


NEZ005>010-027>029-231345-
/O.CAN.KLBF.WC.Y.0004.000000T0000Z-110123T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-
WHEELER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
632 AM CST SUN JAN 23 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND CHILL ADVISORY. 


$$
POWER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 7:56 PM CST, 7 hours 34 minutes earlier.

Area forecast discussion, Jan 22, 7:56 PM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
756 PM CST SAT JAN 22 2011

.UPDATE...
NAM...RUC AND HRRR BUILD THE ARCTIC HIGH ACROSS ND INTO NORTHEAST
NEB BY MORNING. HRRR SUGGESTED LOWS OF -5 TO -15 ACROSS THE
NORTHEAST ZONES. COMBINED WINDS NEAR 10 MPH AND SUBZERO TEMPS
WOULD PRODUCE A WIND CHILL ADVISORY CONDITION THROUGH 10AM ACROSS
A FEW NORTHEAST COUNTIES. OVERNIGHT LOWS HAVE BEEN DROPPED TO
SUBZERO ACROSS THE NORTHEAST AND THE WINTER WEATHER ADVISORY MAY
BE CANCELLED OR ALLOWED TO EXPIRE AND REPLACED WITH A WIND CHILL
ADVISORY LATER TONIGHT. THERE IS NO CHANGE TO THE SNOW CHCS AND
AMOUNTS. LIGHT SNOW...GUSTY WINDS TO 25 MPH AND SUBZERO WIND CHILL
READINGS CONTINUE ACROSS THE ADVISORY AREA. ELSEWHERE SNOW SHOWERS
AND PERIODS OF LIGHT SNOW CONTINUE TO GRADUALLY WEAKEN AS IS THE
SNOW ACROSS THE NORTHEAST.

&&

.PREV DISCUSSION... /ISSUED 328 PM CST SAT JAN 22 2011/

SYNOPSIS...

ARCTIC FRONT SLOWLY PUSHING SWD THIS AFTERNOON AND CURRENTLY EXTENDS
FROM NORTHEAST OF ALLIANCE...TO JUST NORTH OF BROKEN BOW. AFTER
FREEZING PRECIPITATION AND LIGHT SNOW THIS AM...TEMPERATURES HAVE
SURGED INTO THE 30S AND 40S SOUTH OF THIS FEATURE. NORTH OF THE
FRONT...TEMPS WERE IN THE 20S WITH LIGHT SNOW REPORTED AT VALENTINE
AND ONEILL. UPPER AIR ANALYSIS FROM THIS MORNING...INDICATED A BROAD
TROUGH OF LOW PRESSURE EXTENDING FROM FROM THE HUDSON BAY SWD INTO
THE FL PANHANDLE. A RIDGE WAS PRESENT OVER THE ERN PACIFIC WITH NWLY
FLOW EXTENDING EWD INTO THE WESTERN HALF OF THE CONUS. A DISTURBANCE
WAS LOCATED OVER SWRN SASKATCHEWAN WITH DECENT HT FALLS NOTED OVER MT
AND WYOMING THIS MORNING.

DISCUSSION...

NEAR TERM...TONIGHT THROUGH MONDAY NIGHT...FORECAST CHALLENGE IN THE
NEAR TERM DEALS WITH THE ONGOING SYSTEM...THEN TEMPERATURES AND WEAK
DISTURBANCE SUNDAY NIGHT INTO EARLY MONDAY. FOR TONIGHT...H7 LOW
WILL TRACK ACROSS THE NERN CWA THIS EVENING...NO SURPRISE...THE
HEAVIEST SNOW CONTINUES TO BE EXPECTED OVER HOLT AND BOYD COUNTIES.
THE NAM AND GFS SOLNS WERE CONSISTENT...FURTHER EAST AND FASTER THIS
MORNING WITH THIS SYSTEMS PROGRESSION. THE OFF HOUR RUNS JUST
RECENTLY HAVE SLOWED THIS SOME...PUSHED IT FURTHER WEST AND
INCREASED THE QPF AMOUNTS FOR TONIGHT. EVEN WITH A
COMPROMISE...ONGOING HEADLINES AND SNOW ACCUMS IN THE ADVISORY OF 3
TO 5 INCHES REMAINS ON TRACK. ONLY MAJOR CHANGES WERE TO ELIMINATE
THE CUSTER COUNTY FROM THE ADVISORY...AS DRIER AIR AND WARMER TEMPS
HAVE PUSHED INTO THAT PORTION OF CENTRAL NEBRASKA THIS
AFTERNOON...LIMITING PRECIPITATION POTENTIAL...AS WELL AS SNOWFALL.
WITH THE BEFORE MENTIONED LEADING EDGE OF THE ARCTIC FRONT...ANCHORED
FROM KVTN TO BURWELL...AND DECENT WAA AND MID LEVEL FRONTOGENESIS
RESIDING OVER THIS LEADING EDGE...FAVORABLE CONDS FOR SNOW
PRODUCTION WILL CONTINUE THIS EVENING. WOULDN'T BE SURPRISED IF SOME
ACCUMS APPROACH 6 INCHES IN FAR EASTERN HOLT COUNTY AND WILL ADVISE
THE ONCOMING SHIFT OF THIS POTENTIAL.

FURTHER WEST...NWRLY FLOW THIS AFTERNOON HAS LED TO SNOWFALL OVER
THE BLACK HILLS. THIS FLOW WILL CONTINUE INTO THE EVENING...AND AM
EXPECTING SOME UPSLOPE SNOW TO DEVELOP IN NRN SHERIDAN COUNTY...SO
POPS WERE INCREASED ALONG AND NORTH OF HIGHWAY 20 FROM HAY SPRINGS TO
MERRIMAN.

ARCTIC AIR WILL PUSH INTO THE CWA OVERNIGHT AS HIGH PRESSURE BUILDS
SOUTH BEHIND THE EXITING DISTURBANCE. ARCTIC AIR WILL BE SHORT LIVED
THOUGH AS A SURFACE TROUGH WILL STRENGTHEN ACROSS THE HIGH PLAINS
SUNDAY...RESULTING IN SWRLY FLOW AND THE ARCTIC AIR BEING FORCED
EAST. ANOTHER WEAK DISTURBANCE WILL TRACK ACROSS THE CENTRAL PLAINS
SUNDAY NIGHT AND EARLY MONDAY INCREASING PRECIP CHANCES ACROSS THE
NORTH.

LONG TERM...TUESDAY THROUGH SATURDAY...
MED RANGE PATTERN WILL GENERALLY REMAIN IN A WESTERN RIDGE/EASTERN
TROF SETUP...WITH THE CENTRAL CONUS THE AREA UNDER THE GUN AS ENERGY
DROPS OVER THE RIDGE INTO THE ROCKIES AND HIGH PLAINS. OPERATIONAL
MODELS IN SOMEWHAT BETTER AGREEMENT THROUGH THE BULK OF THE UPCOMING
WEEK...THO AS EXPECTED THERE REMAINS SOME DISAGREEMENT BETWEEN
TIMING OF THE WAVES. THIS MOST APPARENT WTIH THE MID-WEEK WAVE IN
THE TUE NITE/WED TIME FRAME WHICH LOOKS LIKE IT COULD SPREAD SOME
LIGHT PCPN DOWN THE HIGH PLAINS...WITH EURO SEEMS TO HAVE SOME
ENSEMBLE GUIDANCE SUPPORT KEEPING THE WAVE FARTHER TO WEST WITH
RIDGE SUPPRESSED BY DEEPER SYSTEM DROPPING THROUGH THE GREAT LAKES
BEHIND THE EAST COAST SYSTEM. HAVE EXPANDED THE SMALL POPS DURING
THIS TIME FRAME INTO SOUTHERN PORTIONS OF THE CWA...WITH NOT MUCH
EXPECTED FROM THIS ATTM. OTHERWISE WARMUP LOOKS ON TRACK BY LATE IN
THE WEEK AS THE UPPER RIDGE IS PUSHED FARTHER INTO PLAINS BY
STRONGER SYSTEM DROPPING OUT OF THE ALUETIANS INTO CENTRAL CANADA.
THIS SYSTEM WILL TAP INTO ARCTIC AIR BASED UP NEAR THE YUKON AND
FORCE IT DOWN THE PLAINS IN THE FRIDAY AFTERNOON TO EVENING TIME
FRAME FOR A COOL DOWN FOR THE WEEKEND.

AVIATION...
SFC LOW SPINNING THROUGH NORTH CENTRAL NEBRASKA ATTM PULLING
MOISTURE AND COLD AIR BACK INTO NORTHERN NEBRASKA AS KVTN TERMAINAL
CONDITIONS ARE AT MVFR WITH CIGS RIGHT AT THE 1KFT AGL LEVEL. EXPECT
SNOWFALL WILL CONTINUE TO BE A THREAT OVER THIS AREA AND CIGS SHOULD
DROP ALONG WITH THE VSBYS LEAVING A GOOD POSSIBILITY OF IFR
CONDITIONS THROUGH AT LEAST THE EARLY MORNING HOURS. STRONGER
NORTHWEST FLOW MOVING OFF THE HIGHER TERRAIN TO THE WEST LEAVING DRY
CONDITIONS IN BETTER MIXED ATMOSPHERE AND VFR CONDITIONS AT THE KLBF
TERMINAL. MOISTURE WILL BE PUSHED SOUTHWARD THROUGH THE EVENING AS
THE UPPER SYSTEM ROTATES THROUGH WESTERN NEBRASKA AND EXPECT A
INCREASE IN CLOUD COVERAGE FOLLEWED BY A DECREASE IN CIG HEIGHT.
MORE CONFIDENCE IN THIS THEN PCPN HITTING THE GROUND SO HAVE MVFR
CONDITIONS MOVING THROUGH THE KLBF TERMINAL NEAR MIDNIGHT AND MOST
LIKELY TO STICK AROUND THROUGH SUNRISE. CONDITIONS SHOULD IMPROVE TO
VFR AT BOTH TERMINALS THROUGH THE LATE MORNING HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR NEZ006-007-009-
010-027>029.

&&

SHORT TERM/EXTENDED...CDC/BT/SJ
AVIATION...CDC
Hazardous weather outlook, Jan 23, 2:35 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 AM CST SUN JAN 23 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-240845-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
235 AM CST SUN JAN 23 2011 /135 AM MST SUN JAN 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

VERY COLD WIND CHILLS OF TWENTY DEGREES BELOW ZERO...CAN BE EXPECTED
ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

VERY COLD WIND CHILLS AROUND 20 DEGREES BELOW ZERO...CAN BE EXPECTED
THROUGH NOON SATURDAY ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

Nearby

Wind Chill Advisories in Nebraska, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.